MAUDE Adverse Event Report: BECTON DICKINSON BD NEEDLE ECLIPSE 25X5/8; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD NEEDLE ECLIPSE 25X5/8; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305759
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 08/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd needle eclipse 25x5/8 safety shield broke off.It was reported by customer that they are we are having some safety issues with our bd needles.On multiple occasions the pink safety shield has popped off and also when we are screwing it on to the vials sometimes it breaks off.This happened to me personally before and yesterday it happened to one of our other lvns who actually had a needle stick incident.This is really dangerous working with our pediatric patients because sometimes they have fast hands too and i would hate for one of them to be poked.Verbatim: rcc received a complaint via email.Email(s) attached.Item: 305759.Quantity affected: (b)(4).Serial/lot number:(b)(6).Po : (b)(4).Item: 305759.Quantity affected: (b)(4).Serial/lot number: (b)(6).Po :(b)(4),reported issue: we are having some safety issues with our bd needles.On multiple occasions the pink safety shield has popped off and also when we are screwing it on to the vials sometimes it breaks off.This happened to me personally before and yesterday it happened to one of our other lvns who actually had a needle stick incident.This is really dangerous working with our pediatric patients because sometimes they have fast hands too and i would hate for one of them to be poked.
 
Additional Manufacturer Narrative
Our quality engineer inspected the 200 representative samples submitted for evaluation.The reported issue of safety mechanism failure was not confirmed upon inspection of the samples.Analysis of the samples showed no damages or defects.Samples passed the safety shield inspection and the activation/ locking force test.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this lot meets our manufacturing specification requirements.The root cause could not be determined as the defect was not replicated.
 
Event or Problem Description
Material #:305759; batch#:4023388.It was reported by customer that they are we are having some safety issues with our bd needles.On multiple occasions the pink safety shield has popped off and also when we are screwing it on to the vials sometimes it breaks off.This happened to me personally before and yesterday it happened to one of our other lvns who actually had a needle stick incident.This is really dangerous working with our pediatric patients because sometimes they have fast hands too and i would hate for one of them to be poked.Verbatim: rcc received a complaint via email.Email(s) attached.Item: 305759; quantity affected: (b)(4); serial/lot number: (b)(6); po : (b)(6).Item: 305759; quantity affected: (b)(4); serial/lot number: (b)(6); po : (b)(6).Reported issue: we are having some safety issues with our bd needles.On multiple occasions the pink safety shield has popped off and also when we are screwing it on to the vials sometimes it breaks off.This happened to me personally before and yesterday it happened to one of our other lvns who actually had a needle stick incident.This is really dangerous working with our pediatric patients because sometimes they have fast hands too and i would hate for one of them to be poked.

Brand Name
BD NEEDLE ECLIPSE 25X5/8
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20364306
Report Number2243072-2024-01011
Device Sequence Number6859579
Product Code FMI
UDI-Device Identifier00382903057597
UDI-Public(01)00382903057597(11)240219(17)290131(10)4023388
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K010188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305759
Device Lot Number4023388
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2024
Supplement Date Received by Manufacturer10/21/2024
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date10/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown